Tarceva

270 Posts | Page(s): Prev 12...3 4 5 6 7 ...2627 Next 

RE: Tarceva

by beccatn on Tue Jul 01, 2008 12:00 AM

Quote | Reply

 

On 3/30/2005 Nanlynn wrote:

Brenda -- hello; My husband has been taking tarceva for about two months. He did have some diarrhea with it but it did stop. He did have nausea and vomiting with it too. That comes and goes. It is a pill taken daily. My husband is on the 150mg dose -- and he never did get the rash that a lot of patients complain about. He does have lung cancer stage 4 and was diagnosed 18 months ago. Wish your grandmother well -- 93 years old -- how wonderful -- tell her to keep fighting!! God bless, Nancy C.

Nancy,

My mother, who is 58, was also diagnosed 18 months ago.  She had her left lung completely removed, followed by chemo treatments that put her into remission for 12 months.  Her cancer is now in her remaining lung and and she just stopped taking chemo, due to severe nausea.  Her Oncologist has prescribed her Terceva and she will begin taking it soon.  How long did your husband's nausea and vomiting last?  Blessings-Becca in TN.

RE: Tarceva

by lisashinn on Thu Aug 28, 2008 12:00 AM

Quote | Reply

My Dad has been taking Tarceva now for about 2 wks. He started out great but now has the rash assoicated with the "pill" as one of the side effects...he is starting to get a bit discouraged and frustrated and understandbly so. Let me know if I can answer any more of your questions. We just heard on the news that they are trying a new thing with Vitimin C and it seems to be working. Something about taking injections of vitimin C over an extended period kills the cancer cells and a few have been cancer free now for over 10 yrs. Hope they get that going that w/d be nice...Good luck to you and yours and God Bless.

 

Lisa Hammer

RE: Tarceva

by Four_Time_Lung_Cancer_Survivor on Fri Oct 24, 2008 12:00 AM

Quote | Reply

Pat,

 I am a veteran and VA provides me Tarceva and to other veterans. You just have to ask for it. It is considered a non-formulary drug but will be approved if he can demonstrate that he needs it. For that purpose, all he will need is a prescription from his current physician. He will need to take this to the VA and have the head of Oncology approve the disbursement. He will be required to physically go to the VA once a month so their doctors can assess his progress.

RE: Tarceva Question

by Pieramonte on Thu Dec 11, 2008 12:00 AM

Quote | Reply

Hi everybody. I'm new of this forum and I'm from Itlay.

I have a question about Tarceva. If you are a patient that use Tarceva, can you assume food in association with curcumin or spices anticancer (like rosemary,thyme, etc. )? Are there any contra for the association of Tarceva and Curcumin? Thanks very much. My best wishes,

Marco

RE: Tarceva

by Always_hopeful on Tue Jan 27, 2009 12:00 AM

Quote | Reply

 

On 2/11/2008 janicemarie wrote:

Hi, You said you have stage four lung cancer, when were you diagnosed?  my mom is at stage four and has tried three different chemos and is not responding.  the doctor wants her to finish up this last chemo and then try tarceva.  did anyone give you a time frame of life expectancy at stage four?  we are so scared that she will not respond, but I have a good feeling about Tarceva.  thank you and wish you well, anxious to here from you   Janice

Thank you to all for this message board ....  my father starts Tarceva tomorrow and I'm extremely overwhelmed by all of your courageous & personal stories.  They truly give us hope.  My dad had surgery in Nov 2006 to remove part of his right lobe and luckily, was in remission until June 2008.  He then had many rounds of radiation, which unfortunately didn't help.  After 5 chemotherapy treatments with no improvement,  his oncologist has now suggested Tarceva.

Janice, how is your mom doing? Did she respond well?  Like you, I feel very hopeful that Tarceva might help him regain strength, minimize cancer symptoms and extend good quality living.  My dad is a 'young 84' who  still has lots of living to do!

Like most of you, we've also done lots of research. Information is power, isn't it?  Time and time again, the name Flor-Essence comes up as a good quality alternative therapy.  Has anyone had experience with this while on Tarceva?

RE: Tarceva

by clf107 on Mon Feb 02, 2009 12:00 AM

Quote | Reply

Janice:  No time frame given to me. I was diagnosed about a month ago.Treatment to start Feb.20 is all I know. I had lung cancer about a year ago and I took  treatments in a vein.  It has recurred.No one seems in a hurry to treat mine now. For what reason I don't know. It is Melanoma.

Do happen to know what those Tarceva pills cost?  I have Medicare but don't know if it covers that. If they are as expensive as I think they are and I have to purchase them, I will not do it.  I am 77 yrs old and will not spend my life savings on my cancer. My estate I want to go to my wife and children. This health care, esp. cancer is getting to be too big of a business.

Chas.

RE: Tarceva

by clf107 on Tue Feb 03, 2009 12:00 AM

Quote | Reply

 

On 10/24/2008 Four Time Lung Cancer Sur wrote:

Pat,

 I am a veteran and VA provides me Tarceva and to other veterans. You just have to ask for it. It is considered a non-formulary drug but will be approved if he can demonstrate that he needs it. For that purpose, all he will need is a prescription from his current physician. He will need to take this to the VA and have the head of Oncology approve the disbursement. He will be required to physically go to the VA once a month so their doctors can assess his progress.


 

I noted a message on the forum about receiving Cancer Drugs from VA

I receive Heart meds from VA. I have been diagnosed with Melanoma Lung Cancer and am worried about paying for them.  I do not know which ones the Dr. will use yet.  She said Tarceva and/or Temodar.  I don't start treatment until Feb. 20. I have not contacted VA yet as the Dr. will have to contact them also.

You might not want to do it but would you tell me the state you live in. Different VA officials don't always tell you the same thing. (when I first asked about heart medicine yrs. ago the first person said it was too much paperwork and wasn't worth it. So I forgot it for for a few months then tried again with a different official and had success.

Thanks-- I am from central Nebraska

RE: Tarceva

by clf107 on Wed Feb 18, 2009 12:00 AM

Quote | Reply

I am not finding a VA Medical Center that will provide Traceva. It seems to me if one in this United States provides it , they all should.

I keep getting told it is not on their formulary.  I wish someone would tell me what VA Medical Center they are getting  Traceva from.  Or at least the state.

Government officials are not the easiest people to work with sometimes.

Thanks  I am running out of time here.

RE: Tarceva

by Four_Time_Lung_Cancer_Survivor on Tue Feb 24, 2009 12:00 AM

Quote | Reply
VA medical centers throughout the country will provide Tarceva to veterans - without exception - provided that the drug is medically necessary. Your civilian oncologist simply needs to contact the local VA medical center and speak to the head of the oncology unit and explain the need for you to have it. The head of the oncology unit and the pharmacist for the oncology unit are both required to approve the use of Tarceva as it is a non-formulary drug. Do not be thrown off by the term "non-formulary"... it simply means that it is not routinely dispensed. Do not confuse this with not being available. I live just outside of Washington DC and received Tarceva from the VA medical center there. I did so for 10 months - until the drug stopped working for me. Approval and medical justification from both the head and the pharmacist of the oncology unit is required because of the cost of the drug - which is roughly $3,500 to $5,500 per 30 day supply. My cost was $0 because my cancer was service connected. You may end up having to pay $8 per refill. Small price to pay if it buys you 6 months to a year or more of life. Hang in there. You served. Thank you for your service. Now let the folks at the VA serve you.

RE: Tarceva Side Effects

by CarlaJane on Sun Mar 08, 2009 12:00 AM

Quote | Reply

On 9/7/2005 Lynns Mom wrote:

My 84 yr. old Mom also has stage IIIB NSCLC-this is her 3rd year of chemo. She was started on Tarceva recently for her lung and liver met. I am interested to hear that your Mom has had good results from the med. My Mom had to cut back to 100 mg every other day because of bad diarrhea and rash on face, neck and scalp which was painful. The rash has improved with a steroid cream. The diarrhea is not pleasant. She's having bad abdominal cramps right now. She's taking lomotil which helps. Does anyone have info on how long the diarrhea lasts and any food suggestions to diminish it? Thanks. This is the best web site I have found so far. I am an RN and care for pts. where side effects of meds differ. All the drug sites in the world give you some info but it's only statistics and not real stories. Every person reacts to medication differently. I look forward to learning from all of you.

270 Posts | Page(s): Prev 12...3 4 5 6 7 ...2627 Next 
Subscribe to this message board discussion

Latest Messages

View More

CancerCompass Survey

If you were considering traveling for cancer treatment, which headline would you find more interesting?

Get $75 for taking a research survey

We care about your feedback. Let us know how we can improve your CancerCompass experience.